Pennsylvania, 2007

Hail and Damaging Winds in Pennsylvania, June 27, 2007

June 27, 2007 · NWS CTP · 32 events in 17 counties and zones

Severe thunderstorms developed during the afternoon on June 27th as near-record heat over Central PA combined with ample moisture creating plenty of instability.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Severe thunderstorms developed during the afternoon on June 27th as near-record heat over Central PA combined with ample moisture creating plenty of instability.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 27, 12:08 PM EST, 22 minutes earlier.

Area forecast discussion, Jun 27, 12:08 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
108 PM EDT WED JUN 27 2007

.SYNOPSIS...
BERMUDA HIGH STARTING TO GET SQUASHED TO THE SOUTH AND EAST A
BIT...BUT THE HOT AND HUMID AIR IS HERE ALREADY. A COLD FRONT
CURRENTLY OVER THE UPPER GREAT LAKES WILL SLOWLY PUSH SOUTH
THROUGH THE REGION ON THURSDAY - PROVIDING THE HIGHEST CHANCE FOR
WIDESPREAD PRECIPITATION. IN THE WAKE OF THE COLD FRONT...HIGH
PRESSURE WILL BRING AN UNSEASONABLY COOL AND DRY AIRMASS SOUTH
FROM CANADA...AND PROVIDE RELIEF FROM THE HEAT AND HUMIDITY FOR
SATURDAY AND SUNDAY AND PERHAPS BEYOND.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH #456 HAS BEEN ISSUED FOR THE ENTIRE CWA
UNTL 0000 UTC. NMRS TSRA BREAKING OUT IN HIGH CAPE/LOW SHEAR
ENVIRONMENT...WHICH SHOULD SUPPORT LOCALIZED DAMAGING WNDS/LARGE
HAIL THREAT.

HAVE DECIDED ON POSTING A HEAT ADVISORY FOR SEVERAL HOURS THIS
AFTERNOON ACROSS THE SUSQ VALLEY AND ADJACENT COUNTIES AS HOURLY
TEMPS IN MANY AREAS ARE TRENDING A FEW DEG HIGHER LATE THIS
MORNING THAN FCST. MOST PLACES SHOULD SEE TEMPS LEVEL OFF NEAR /OR
PERHAPS JUST A FEW DEG ABOVE/ THAN PREVIOUSLY FCST MAX
TEMPS...WHICH WILL TOP OUT AROUND RECORD VALUES ACROSS THE MID
SUSQ VALLEY.

CONVECTION TYPE /SIMILAR TO THE PAST FEW DAYS WILL BE PULSE TSRA
THE MAIN AREAS OF FOCUS FOR TSRA WILL BE ACROSS THE SCENT MTNS OF
PENN EAST TO THE MID AND LWR SUSQ VALLEY...AND ALSO ACROSS THE NW
MTNS NEAR THE BOUNDARY OF THE WEAK LAKE ERIE BREEZE.

POPS WILL REMAIN IN THE CHC CATEGORY FOR THE AFTERNOON AND EARLY
EVENING HOURS...BUT HAVE ADJUSTED VALUES SLIGHTLY UPWARD ACROSS
SCENT AND SE PARTS OF OUR COUNTY WARNING AREA BASED ON LLVL
THETA-E CONVERGENCE OFF THE NAM /WHICH HAS WORKED QUITE WELL WITH
SEVERAL PAST PULSE EVENTS THIS MONTH.

SVR WX IS JUST SLIGHTLY MORE OF A CONCERN TODAY THAN
YESTERDAY...WHEN WE DID GET ONE SVR STORM AND ONE POSSIBLY SVR
STORM. THE SHEAR IS INCREASING AS THE FRONT GETS CLOSER...ESP
ACROSS OUR NORTHEASTERN COUNTIES. BUT...SPC HAS TRIMMED THE SLIGHT
RISK A BIT FARTHER TO THE NORTHEAST TODAY...AND KEPT US OUT OF
SLIGHT RISK. WITH MIXED LAYER CAPES STILL EXCEEDING 1500
J/KG IN SOME AREAS AND...AND 10-15KTS OF SHEAR...WE COULD GET A
COUPLE OF SVR PULSERS TODAY.

ANOTHER WORRY WOULD BE FOR THESE STORMS TO MOVE LITTLE WITH
RESPECT TO THE INFLOW...AND PRODUCE HEAVY RAINFALL. BUT...LACK OF
RAIN RECENTLY HAS ALLOWED THE 1-HR FLASH FLOOD GUIDANCE VALUES TO
CLIMB TO A LOFTY 3+ INCHES OVER ALL OF OUR CWA. THEREFORE...WILL
NOT ISSUE A FLASH FLOOD WATCH...BUT MENTION HEAVY RAIN
/GULLYWASHERS/ POSSIBLE FROM ANY TSTORM IN ZFP AND HWO TEXT.

TEMPS WILL BE CLOSE TO YESTERDAY AND DEWPOINTS WILL STAY IN THE
U60S TO LOWER 70S. HAVE FOLLOWED A BLEND OF MAV AND FWC MAX TEMPS
AND MAV DEWPOINTS TODAY THAT DO NOT MAKE ANY LARGE PORTION OF THE
CWA OVER 100F HEAT INDICIES THIS AFTERNOON. WILL JUST CONTINUE TO
MENTION HAZY...HOT AND HUMID IN THE ZFP TEXT...AND NOT ISSUE A
HEAT ADVISORY AT THIS TIME.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SFC COLD FRONT MOVES THROUGH THE GRT LKS AND APPROACHES FROM THE
NORTHWEST TONIGHT. TSTORMS SHOULD BE ONGOING ACROSS THE WEST/NORTH
AT LEAST DURING THE EVENING...BUT WE WILL PROABLY LOSE LOTS OF THE
FORCING WITH LOSS OF HEATING AND WILL REDUCE POPS A BIT AFT
MIDNIGHT IN THE SE HALF OF THE AREA.

THURSDAY LOOKS LIKE IT WILL BE THE MOST ACTIVE PERIOD FOR US...AS
THE FRONT WILL BE MOVING THROUGH DURING THE DAYTIME...AND THE
SHEAR WILL BE MUCH HIGHER. WILL PLACE A MENTION OF HEAVY RAIN AND
GUSTY WINDS POSSIBLE INTO THE WORDED FCSTS...MAINLY OVER MY
SOUTHERN HALF...AND NUDGE EVERYONE UP TO LIKELY POPS. NEWEST HPC
QPF GUID PLACES 1-1.5 INCHES OF RAIN OVER THE SOUTHERN HALF OF
THE CWA. THIS WOULD BE WELCOME RAINFALL IN MOST PLACES...AS THIS
DAILY PULSE STUFF IS MISSING MOST.

FROPA TIMING STILL LOOKS LIKE IT WILL BE DELAYED A BIT LATER THAN
PREV THINKING HAD IT...AS THE SLOW PASSAGE TREND CONTINUES. BASED
ON THE LATEST MODEL/ENSEMBLE GUID...THE FRONT SHOULD BE ON OUR
SOUTHERN BORDER THURSDAY EVENING. THE FRONT SLOWLY SAGS SWD
THROUGH THE STATE THURSDAY NIGHT...BUT A WAVE COULD DEVELOP TO OUR
SOUTHWEST AND FURTHER SLOW A SIGNIFICANT SOUTHWARD PUSH UNTIL
FRIDAY. WILL LINGER POPS IN THE SOUTH A BIT LONGER ON FRIDAY...BUT
THE NORTHERN HALF TO TWO-THIRDS OF THE AREA SHOULD BE DRY FRIDAY
AND ALL PRECIP IN SOUTH-CENTRAL PA SHOULD BE OVER BY LATE FRIDAY
EVENING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MUCH COOLER AND DRIER AIR WILL ACCOMPANY HIGH PRESSURE AS IT
MOVES SEWD OUT OF CANADA AND INTO THE REGION IN THE WAKE OF THE
COLD FRONT. THE TRULY CP AIRMASS WILL TRANSLATE INTO MAX TEMPS
COOLER THAN CLIMO. AS THE HIGH GRADUALLY SHIFTS OFFSHORE BY EARLY
NEXT WEEK...ENSUING WARM ADV REGIME WILL ALLOW TEMPERATURES TO
REBOUND BACK TOWARD MORE SEASONABLE READINGS. UPPER LEVEL PATTERN
TRANSITIONS TO A PREDOMINANT NWLY FLOW WITH EMBEDDED S/W
DISTURBANCES DIVING SEWD ACROSS THE UPPER MIDWEST. WILL CONTINUE
TO KEEP LATER PDS DRY GIVEN LOW PREDICTABILITY OF THE LARGE SCALE
FLOW. OVERALL...NOT MANY CHANGES LONG TERM AND HAVE BLENDED LATEST
GMOS/HPC GUID WITH PREVIOUS FCAST.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
WIDESPREAD MVFR CONDITIONS EXPECTED EARLY THIS AM DUE TO FOG AND
HAZE. SOME POCKETS OF IFR...AS THERE WAS SOME YESTERDAY AND
DEWPOINTS EVEN HIGHER NOW.

A FEW SHOWERS AND STORMS TODAY...MAINLY DUE TO HEATING. FRONT WELL
TO THE NW. MOST OF THE DAY WILL BE MVFR CONDITIONS DUE TO HZ.

FRONT WILL NEAR TONIGHT...EXPECT A LOT OF MID LEVEL CLDS AND SOME
LOWER CLDS DUE TO SHOWERS AND STORMS. LOOKING AT MVFR AND IFR
CONDITIONS.

FRONT WILL MOVE SOUTHWARD ON THU...SOME SHOWERS AND STORMS A GOOD
BET. IF WE GET LITTLE RAIN...THEN IT MAY BE THE MIDDLE OF NEXT
WEEK UNTIL WE HAVE ANOTHER DECENT CHANCE OF RAIN.

WE ARE GETTING TO THE TIME OF THE YEAR...WHERE IT IS HARD TO GET
FRONTS TO MOVE VERY FAR SOUTH OF THE THE M/D LINE.

IN THIS CASE...THINK WILL SLOW WITH WEAK WAVES ALONG IT...BUT
SHOULD BE ABLE TO CLEAR THINGS OUT FRIDAY NIGHT...WITH COOLER AND
BREEZY CONDITIONS THIS WEEKEND. WITH DRY AIR MOVING IN...FRIDAY
NIGHT INTO SUNDAY SHOULD FEATURE VFR CONDITIONS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR PAZ028-035-036-
046-049>053-056>059-063>066.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...DANGELO/LAMBERT/STEINBUGL
SHORT TERM...DANGELO
LONG TERM...STEINBUGL
AVIATION...MARTIN
Hazardous weather outlook, Jun 27, 12:12 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
112 PM EDT WED JUN 27 2007

PAZ004>006-010>012-017>019-024>027-033-034-037-041-042-045-281715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
112 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. A
COLD FRONT WILL PUSH THROUGH THE REGION ON THURSDAY...TRIGGERING
THUNDERSTORMS WHICH COULD CONTAIN VERY HEAVY RAIN...DAMAGING WIND
GUSTS...OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

PAZ028-035-036-046-049>053-056>059-063>066-281715-
JUNIATA-FULTON-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
112 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL PENNSYLVANIA
AND THE MIDDLE AND LOWER SUSQUEHANNA VALLEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. A
COLD FRONT WILL PUSH THROUGH THE REGION ON THURSDAY...TRIGGERING
THUNDERSTORMS WHICH COULD CONTAIN VERY HEAVY RAIN...DAMAGING WIND
GUSTS...OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

STEINBUGL/LAMBERT

In the hours before

Special weather statement, Jun 27, 11:41 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1241 PM EDT WED JUN 27 2007

PAZ049-051>053-271745-
COLUMBIA-MONTOUR-NORTHUMBERLAND-UNION-
1241 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL AFFECT MONTOUR...NORTHERN
COLUMBIA...NORTHERN NORTHUMBERLAND AND EASTERN UNION COUNTIES...

AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF MILTON TO LEWISBURG...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR WASHINGTONVILLE AROUND 1255 PM...JERSEYTOWN
AROUND 100 PM...MOORESBURG AROUND 105 PM...MILLVILLE AROUND 110 PM...
RIVERSIDE AROUND 120 PM AND DANVILLE AROUND 125 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 196 AND 234...I-180 BETWEEN MILE MARKERS 1
AND 6.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 15...STATE ROAD 45.

FORECASTER: LAMBERT
Special weather statement, Jun 27, 12:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
101 PM EDT WED JUN 27 2007

PAZ036-063-064-271800-
ADAMS-CUMBERLAND-FRANKLIN-
101 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL AFFECT ADAMS...SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN CUMBERLAND COUNTIES THROUGH 2 PM EDT...

AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
SHIPPENSBURG TO 3 MILES SOUTHWEST OF SHIPPENSBURG TO WAYNESBORO...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR FAIRFIELD...CARROLL VALLEY AROUND 115 PM...
PINE GROVE FURNACE STATE...CASHTOWN AROUND 120 PM...ARENDTSVILLE
AROUND 125 PM...SEVEN STARS...BIGLERVILLE...BENDERSVILLE AROUND 130
PM...GETTYSBURG AROUND 135 PM AND YORK SPRINGS AROUND 145 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 14 AND 34.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 97.

FORECASTER: LAMBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

31 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
June 27, 12:30 PM EST
Where
Columbia County, 0.87 mi SW of Dennis Mills
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.060, -76.310

Columbia county emergency manager reported numerous large trees down on the west side of Berwick.

Thunderstorm Wind, Perry

When
June 27, 2:00 PM EST
Where
Perry County, 1.48 mi NNW of Duncannon
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.400, -77.030

Perry county emergency manager reported numerous large trees and wires down in Duncannon.

Thunderstorm Wind, Potter

When
June 27, 2:24 PM EST
Where
Potter County, 1.54 mi E of Kinney
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.980, -77.900

Law enforcement reported trees and limbs down in Genesee Township.

Thunderstorm Wind, Tioga

When
June 27, 3:00 PM EST
Where
Tioga County, 1.48 mi SSW of Lawrenceville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.980, -77.130

Tioga county emergency manager reported trees down on Route 15 near Lawrenceville.

Thunderstorm Wind, Lebanon

When
June 27, 3:05 PM EST
Where
Lebanon County, 0.69 mi N of Lebanon
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.340, -76.420

Lebanon county emergency manager reported trees down just southwest of the city of Lebanon.

Thunderstorm Wind, Lebanon

When
June 27, 3:05 PM EST
Where
Lebanon County, 1.26 mi WSW of Pleasant Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.320, -76.450

Lebanon county emergency manager reported numerous large trees and wires down in the city of Lebanon.

Thunderstorm Wind, Tioga

When
June 27, 3:15 PM EST
Where
Tioga County, 0.51 mi W of Lawrenceville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.000, -77.130

Tioga county emergency manager reported a large tree down on an elderly care facility in Lawrenceville.

Thunderstorm Wind, Clearfield

When
June 27, 4:30 PM EST
Where
Clearfield County, 2.14 mi NNW of Bridgeport
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.000, -78.560

Clearfield county emergency manager reported trees and wires down across the Greenville Pike a few miles northwest of Curwensville.

Thunderstorm Wind, Huntingdon

When
June 27, 4:35 PM EST
Where
Huntingdon County, 0.53 mi E of Huntingdon
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
40.500, -78.010

CO-OP observer reported numerous trees and power lines down in the city of Huntingdon.

Thunderstorm Wind, Northumberland

When
June 27, 4:39 PM EST
Where
Northumberland County, 1.04 mi E of Watsontown
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.080, -76.860

Northumberland county emergency manager reported wind damage to portions of a roof of a large warehouse in Watsontown. The wind damage was confined to warehouse #2 of Moran Industries where two large portions of the roof were lifted. One portion crashed into a parking lot, knocking down wires and damaging a truck.

Thunderstorm Wind, Union

When
June 27, 4:40 PM EST
Where
Union County, 0.87 mi SE of Linntown
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.960, -76.890

Union county emergency manager reported several small trees and large limbs down in the Lewisburg area.

Thunderstorm Wind, Montour

When
June 27, 5:15 PM EST
Where
Montour County, 1.48 mi NNE of Mansdale
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
41.000, -76.610

PennDot reported numerous trees down.

Thunderstorm Wind, Blair

When
June 27, 5:20 PM EST
Where
Blair County, 0.53 mi W of New Portage Jct
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.430, -78.430

Law enforcement reported trees and wires down in Duncansville.

Thunderstorm Wind, Blair

When
June 27, 5:20 PM EST
Where
Blair County, 0.53 mi E of Holidaysburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.430, -78.390

Law enforcement reported trees and wires down in Hollidaysburg.

Thunderstorm Wind, Blair

When
June 27, 5:20 PM EST
Where
Blair County, 1.05 mi E of Lakemont
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.470, -78.380

Law enforcement reported trees and wires down in Lakemont.

Thunderstorm Wind, Montour

When
June 27, 5:20 PM EST
Where
Montour County, 0.87 mi SW of New Columbia
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.020, -76.590

Law enforcement reported numerous trees down in West Hemlock Township.

Thunderstorm Wind, Blair

When
June 27, 5:23 PM EST
Where
Blair County, 0.69 mi N of Altoona Peterson Arp
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.640, -78.300

Law enforcement reported trees and wires down in Tipton.

Thunderstorm Wind, Columbia

When
June 27, 5:25 PM EST
Where
Columbia County, 0.69 mi N of Buckhorn
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
41.030, -76.500

PennDot reported numerous trees down near Bloomsburg.

Thunderstorm Wind, Mifflin

When
June 27, 5:40 PM EST
Where
Mifflin County, 1.74 mi NW of Siglerville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.750, -77.550

Mifflin county emergency manager reported numerous large trees down near Milroy.

Thunderstorm Wind, Somerset

When
June 27, 5:49 PM EST
Where
Somerset County, 1.38 mi S of Windber
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.230, -78.830

Law enforcement reported multiple trees down near Windber.

Thunderstorm Wind, Cambria

When
June 27, 5:50 PM EST
Where
Cambria County, 0.87 mi NW of Elton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.290, -78.810

Cambria county emergency manager reported numerous large trees down near Geistown.

Thunderstorm Wind, Blair

When
June 27, 5:55 PM EST
Where
Blair County, 0.87 mi NE of Loop
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.430, -78.360

Law enforcement reported trees down just east of Hollidaysburg.

Thunderstorm Wind, Northumberland

When
June 27, 6:05 PM EST
Where
Northumberland County, 0.52 mi E of Atlas
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.800, -76.410

Northumberland emergency manager reported trees down on wires near Mount Carmel.

Thunderstorm Wind, Snyder

When
June 27, 6:15 PM EST
Where
Snyder County, 1.05 mi W of Selinsgrove
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.800, -76.870

Law enforcement reported multiple trees down in Penn and Franklin Townships.

Thunderstorm Wind, Cambria

When
June 27, 6:25 PM EST
Where
Cambria County, Johnstown
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.330, -78.920

Law enforcement reported 6 trees down in the city of Johnstown.

Thunderstorm Wind, Schuylkill

When
June 27, 6:26 PM EST
Where
Schuylkill County, 1.05 mi W of Big Mine Run
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.780, -76.350

Schuylkill county emergency manager reported numerous large trees down in the city of Ashland.

Hail, Northumberland

When
June 27, 6:50 PM EST
Where
Northumberland County, 0.69 mi N of Marshallton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.790, -76.550

Trained spotter reported penny sized hail in Shamokin.

Thunderstorm Wind, Huntingdon

When
June 27, 6:55 PM EST
Where
Huntingdon County, 0.53 mi E of Huntingdon
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.500, -78.010

Huntingdon county emergency manager reported trees and wires down across the Borough of Huntingdon.

Thunderstorm Wind, Montour

When
June 27, 7:05 PM EST
Where
Montour County, 0.69 mi N of Danville Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.960, -76.650

Montour county emergency manager reported numerous large trees down near Danville.

Thunderstorm Wind, Schuylkill

When
June 27, 7:07 PM EST
Where
Schuylkill County, 1.05 mi W of Big Mine Run
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.780, -76.350

Law enforcement reported tree damage in Barry, Butler, Cline, and Mahanoy Townships.

Thunderstorm Wind, Lancaster

When
June 27, 7:20 PM EST
Where
Lancaster County, 1.74 mi SW of Mechanics Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.830, -76.170

Lancaster county emergency manager reported wires and trees down near Drumore and Bethel.

Thunderstorm Wind, Lancaster

When
June 27, 9:00 PM EST
Where
Lancaster County, Millersville
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.000, -76.350

TV media reported trees and power lines down in Manor Township near Millersville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32856, 32858, 32859, 32860, 32861, 32862, 32864, 32865, 32866, 32868, 32871, 32873, 32874, 32876, 32877, 32878, 32879, 32880, 32881, 32882, 32883, 32884, 32885, 32886, 32887, 32888, 32855, 32889, 32890, 32891, 32892, 32893.